Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 280, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 25, 2009, 4:45 PM CDT for Fentress County, Pickett County, Tennessee. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2009, 4:45 PM CDT (21:45 UTC)
- Expired
- Jul 25, 2009, 5:00 PM CDT
- In force
- 15 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Fentress County, TN, Pickett County, TN
The radar
The Knoxville radar (KMRX), 136 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 252145
SVROHX
TNC049-137-252200-
/O.NEW.KOHX.SV.W.0280.090725T2145Z-090725T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
445 PM CDT SAT JUL 25 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN PICKETT COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 PM CDT
* AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED OVER
EXTREME NORTH CENTRAL FENTRESS COUNTY...OR 9 MILES NORTHEAST OF
JAMESTOWN...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
LAT...LON 3642 8485 3655 8500 3662 8492 3661 8478
3651 8472
TIME...MOT...LOC 2146Z 263DEG 20KT 3655 8484
$$
ROSE1 follow-up statement
000
WWUS54 KOHX 252157
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CDT SAT JUL 25 2009
TNC049-137-252208-
/O.EXP.KOHX.SV.W.0280.000000T0000Z-090725T2200Z/
FENTRESS TN-PICKETT TN-
457 PM CDT SAT JUL 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PICKETT AND
NORTHEASTERN FENTRESS COUNTIES WILL EXPIRE AT 500 PM CDT...
LAT...LON 3642 8485 3655 8500 3662 8492 3661 8478
3651 8472
TIME...MOT...LOC 2158Z 263DEG 20KT 3656 8476
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:42 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 25, 2:42 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 242 PM CDT SAT JUL 25 2009 .DISCUSSION... WILL GENERALLY GO WITH A EURO/NAM/GFS MODEL CONSENSUS THRU FORECAST PERIOD. FORECAST QUANDARIES...TIMING OF COLD FRONTAL MOVEMENT TOWARD MID STATE TONIGHT AND THROUGH THE MID STATE ON MON THE KEY IN UPCOMING FORECAST. AS OF THIS TIME...EXPECT FRONT TO BE JUST NORTH OF THE MID STATE BY 12Z SUN. WILL MENTION ISOLATED CONVECTION THIS EVENING WITH SCATTERED SHOWERS/TSTMS AFTER MIDNIGHT. COLD FRONT SHOULD BE POSITIONED ACROSS THE MID STATE BY SUN EVENING. WILL GO WITH CHANCE POPS FOR SUN ACROSS THE ENTIRE MID STATE WITH HIGHEST VALUES NORTH. COLD FRONT SLIPS OUT OF THE MID STATE SUN NIGHT AND MON AS UPPER TROUGH AXIS MOVES EAST. EXPECTED TO BE MORE ISOLATED SHOWERS/TSTMS SUN NIGHT JUST BEHIND FRONT DUE TO POST FRONTAL MOISTURE CONVERGENCE. WILL GO WITH ISOLATED POPS ON MON...AS I AM CAUTIOUS IN GFS/NAM CLEARING US OUT ON MON AS IT MOVES THE FRONT WELL SOUTH OF THE AREA AND THUS LEANING TOWARD A MORE REASONABLE EURO SOLUTION IN THIS CASE. BOUNDARY TO THE SOUTH SEEMS TO FIZZLE ON TUE AS BERMUDA HIGH STRENGTHENS. HOWEVER...ANOTHER BOUNDARY APPROACHES FROM THE NORTH THROUGH MID-WEEK THEN ENTERS THE NW OF THE MID STATE POSSIBLY LATER ON THU. THIS PROCESS ALONG WITH A MORE LESS LONG-WAVE MID LEVEL TO UPPER LEVEL TROUGH WILL KEEP MEAN MOISTURE AXIS IN THE IMMEDIATE VICINITY FROM MID-WEEK INTO THE WEEKEND AND THUS WILL CONTINUE POPS THROUGH THAT PERIOD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 69 85 67 88 / 30 50 20 20 CLARKSVILLE 70 82 64 88 / 30 50 20 20 CROSSVILLE 65 77 64 81 / 30 40 30 20 COLUMBIA 69 85 67 87 / 20 40 20 20 LAWRENCEBURG 70 85 67 87 / 20 30 30 20 WAVERLY 70 83 65 88 / 30 50 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31/JBW
Hazardous weather outlook, Jul 25, 9:55 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 955 AM CDT SAT JUL 25 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-261030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 955 AM CDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW REPORTS OF DAMAGING WINDS AND LARGE HAIL ARE EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AS A COLD FRONT MOVES INTO MIDDLE TENNESSEE. THE FRONT IS EXPECTED TO BECOME STATIONARY SOUTH OF MIDDLE TENNESSEE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.